The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

GI issues

Forums General Melanoma Community GI issues

  • Post
    Jim M.
    Participant

    Hi everyone,

    Hi everyone,

     I haven't posted for awhile but I'd like your advice. Two weeks ago I developed some symptoms in the gastrointestinal tract. I get bloated every time I eat, my stools have changed in consistency and I have some abdominal pain. I had a CT Scan and Dr. Weber emailed me the following, "The scan is OK except there is an equivocal area in the small bowel, cause unknown. It is in the ileum which is at the end of the small intestine." The plan is for me to swallow a contrast and have the area x-rayed over time to detect abnormalities in the small bowel (called a radiological study). Stool samples came back normal.

     I know there can be many causes i.e., overeating, not enough water, bacterial overgrowth, too much fiber or cancer. I'd like your input on this and what your experiences have been with GI issues

     God Bless to all,

     Jim M.

     stage 3C

    NED 3+ years

    Loading spinner
Viewing 5 reply threads
  • Replies
      Fen
      Participant

      Gee, you'd think if the stool samples came back ok that the troublesome spot would be something other than mel – but I'm no dr.   Have you been on anti-biotics or had any change in diet?  Even if you haven't there are, as you mention, lots of other things that can cause intestinal distress.

      I'm glad you're having additional tests done and post the results when you get them.

      Loading spinner
      Fen
      Participant

      Gee, you'd think if the stool samples came back ok that the troublesome spot would be something other than mel – but I'm no dr.   Have you been on anti-biotics or had any change in diet?  Even if you haven't there are, as you mention, lots of other things that can cause intestinal distress.

      I'm glad you're having additional tests done and post the results when you get them.

      Loading spinner
      Jim M.
      Participant

      Hi Fen,

       Your post made me think that the newest change to my diet has been to take Alendronate (Fosamex) for bone loss. I also began to take a calcium supplement along with vitamin D. I reread the side effects of Alendronate. They include: stomach pain, bloating, gas, nausea, etc. I now believe Alendronate is the culprit. Dr. Weber wrote another email saying there is some thickening in the small bowel. 99.9% of the reviews I read about Alendronate were negative and this drug has more severe effects. I will post when I know more. Thanks for responding.

       Jim

       

      Loading spinner
        lhaley
        Participant

        Jim,

        It's amazing what the side effects from drugs will do to you! Unknowing I was taking 2 drugs that contradicted each other. My liver numbers went way high!!  Got off of it and they have come down.  Didn't you have some issues with bleeding from eating so much greens?  The med. might also be interacting with your diet.  I hope it's an easy fix!!

        Linda

        Loading spinner
        lhaley
        Participant

        Jim,

        It's amazing what the side effects from drugs will do to you! Unknowing I was taking 2 drugs that contradicted each other. My liver numbers went way high!!  Got off of it and they have come down.  Didn't you have some issues with bleeding from eating so much greens?  The med. might also be interacting with your diet.  I hope it's an easy fix!!

        Linda

        Loading spinner
      Jim M.
      Participant

      Hi Fen,

       Your post made me think that the newest change to my diet has been to take Alendronate (Fosamex) for bone loss. I also began to take a calcium supplement along with vitamin D. I reread the side effects of Alendronate. They include: stomach pain, bloating, gas, nausea, etc. I now believe Alendronate is the culprit. Dr. Weber wrote another email saying there is some thickening in the small bowel. 99.9% of the reviews I read about Alendronate were negative and this drug has more severe effects. I will post when I know more. Thanks for responding.

       Jim

       

      Loading spinner
      Sherron
      Participant

      Please watch this very carefully…My husband had the bloating, extended stomach, and some pain…Mel got him…..and it metazized to the intestines.  He got to be very ill an in much pain, before he would let them do surgery, it was then too late, the only fixed one place and he had 13 more.  He passed away on Nov 30, 2010…On Sept 1st, his birthday, he was feel just great….When it moved, it was so quick.  I pray this is nothing for you…Jim was loosing  blood also, and having to get transfusion at the end.  Wishing you the very best!

       

      Take Care,

      Sherron, wife to Jim FOREVER

      Loading spinner
      Sherron
      Participant

      Please watch this very carefully…My husband had the bloating, extended stomach, and some pain…Mel got him…..and it metazized to the intestines.  He got to be very ill an in much pain, before he would let them do surgery, it was then too late, the only fixed one place and he had 13 more.  He passed away on Nov 30, 2010…On Sept 1st, his birthday, he was feel just great….When it moved, it was so quick.  I pray this is nothing for you…Jim was loosing  blood also, and having to get transfusion at the end.  Wishing you the very best!

       

      Take Care,

      Sherron, wife to Jim FOREVER

      Loading spinner
Viewing 5 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.